Send to

Choose Destination
See comment in PubMed Commons below
Intern Med. 2012;51(21):3081-4. Epub 2012 Nov 1.

Desmopressin-induced posterior reversible encephalopathy syndrome.

Author information

  • 1Brain Medical Center, First Affiliated Hospital, Zhejiang University School of Medicine, China.


We herein report the case of a patient who presented with an acute decrease of visual acuity, hypertension, focal seizures and transient mental dysfunction while undergoing desmopressin treatment. Neuroimaging revealed bilateral occipital-parietal lesions that presented with vasogenic edema. After controlling the hypertension and discontinuing the desmopressin treatment, the patient's condition improved. A follow-up imaging examination performed six months later showed complete resolution of the lesions. It is important to recognize posterior reversible encephalopathy syndrome (PRES) as a rare and serious complication of desmopressin administration. Both the blood pressure and water electrolyte balance should be carefully monitored in patients receiving desmopressin therapy.

[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center